Tennessee, 2015Damaging Wind in Tennessee, July 18, 2015
July 18, 2015 · NWS MRX · 1 event in 1 county or zone
An isolated thunderstorm formed during the early afternoon hours across the Tennessee Valley resulting in a few downed trees.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated thunderstorm formed during the early afternoon hours across the Tennessee Valley resulting in a few downed trees.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jul 18, 12:16 PM EST, 14 minutes earlier.
Area forecast discussion, Jul 18, 12:16 PM EST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
116 PM EDT SAT JUL 18 2015
.AVIATION...
TYS WILLHAVE THE GREATEST CHANCE OF SEEING TS THIS AFTERNOON AS
STORMS APPROACH FROM THE WEST...SO WILL INCLUDE A TEMPO THERE. TRI
MAY SEE SOME STORMS LATER THIS AFTERNOON/EVENING...BUT UNCERTAINTY
IS HIGHER. WILL MENTION VCTS THERE. RAIN CHANCES AT CHA APPEAR TOO
LOW TO MENTION IN THE TAF AT THIS TIME. ANY PRECIP AT THE TERMINALS
WILL MAKE FOG DEVELOPMENT TONIGHT MORE LIKELY...AND SO WILL MENTION
MVFR VIS AT TYS AND IFR AT TRI. TIMING OF STORMS TOMORROW IS
UNCERTAIN...BUT THE BEST CHANCES APPEAR TO BE AT TRI STARTING
AROUND NOON...AND WILL MENTION VCTS AGAIN THERE.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
DGS
Hazardous weather outlook, Jul 18, 2:19 AM EST, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
319 AM EDT SAT JUL 18 2015
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-190730-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
319 AM EDT SAT JUL 18 2015 /219 AM CDT SAT JUL 18 2015/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
TODAY. A FEW OF THESE STORMS MAY BECOME STRONG...WITH BRIEF STRONG
GUSTY WINDS AND TORRENTIAL RAINFALL THE MAIN THREATS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
...SEVERE THUNDERSTORMS POSSIBLE MONDAY AND TUESDAY...
A FRONTAL BOUNDARY WILL MOVE TOWARD THE AREA MONDAY AND TUESDAY.
THE AIR-MASS AHEAD OF THE FRONT WILL BE VERY MOIST AND UNSTABLE
PRODUCING SCATTERED TO WIDESPREAD THUNDERSTORMS...ESPECIALLY DURING
THE AFTERNOON AND EVENING HOURS. SOME OF THESE STORMS COULD BECOME
SEVERE WITH THE MAIN CONCERN BEING DAMAGING DOWNBURST WINDS AND
TORRENTIAL RAINS WHICH MAY PRODUCING LOCALIZED FLASH FLOODING.
A CHANCE OF THUNDERSTORMS WILL REMAIN WEDNESDAY THROUGH FRIDAY...
MAINLY DURING THE AFTERNOON AND EVENING. SOME OF THESE STORMS COULD
BE STRONG PRODUCING GUSTY WINDS...HEAVY RAINS...AND FREQUENT
LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED MONDAY AND TUESDAY MAINLY DURING
THE AFTERNOON AND EVENING HOURS.
In the hours before
Special weather statement, Jul 18, 12:12 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
112 PM EDT SAT JUL 18 2015
TNZ036-069-181800-
KNOX TN-ANDERSON TN-
112 PM EDT SAT JUL 18 2015
SIGNIFICANT WEATHER ADVISORY FOR KNOX...AND ANDERSON COUNTIES UNTIL
200 PM EDT...
AT 111 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CLINTON. THIS STORM WAS NEARLY STATIONARY.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...OAK RIDGE...CLINTON...FARRAGUT...OLIVER SPRINGS...
LOUISVILLE...HALLS...KARNS...BEARDEN AND POWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3585 8413 3585 8415 3584 8414 3596 8430
3608 8436 3618 8419 3612 8382 3584 8407
3585 8409 3583 8412
TIME...MOT...LOC 1711Z 344DEG 2KT 3606 8419
JWThunderstorm Wind, Anderson
- When
- July 18, 12:30 PM EST
- Where
- Anderson County, 0.69 mi N of South Clinton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 36.090, -84.130
Several trees were reported down off West Wolf Valley Road in Clinton.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Ohio, July 18 to 19, 20153 deaths · 3 injured · $3.0 million · 7 events
- Excessive Heat in Texas, July 18 to 19, 20152 deaths · 2 events
- Flash Flooding and Lightning Strike in California, July 18 to 20, 20151 death · 10 events
- Tornadoes and Damaging Winds in Wisconsin, July 18, 2015$239,000 · EF1 · 8 events
- Damaging Winds and Lightning Strike in North Carolina, July 18, 2015$500,000 · 50 kt wind · 3 events
- Flash Flood and Flood in Kentucky, July 18 to 19, 2015$475,000 · 2 events
- Tornado and Damaging Winds in Wisconsin, July 18, 2015$110,000 · EF1 · 6 events
- Damaging Winds in South Carolina, July 18, 2015$200,000 · 60 kt wind · 7 events
- Flash Flooding in West Virginia, July 18, 2015$190,000 · 3 events
- Flash Flooding and Damaging Wind in Arizona, July 18, 2015$150,000 · 65 kt wind · 3 events
- Hail and Damaging Winds in Nebraska, July 18, 2015$66,000 · 1.75 in hail · 18 events
- Flash Flood in Arizona, July 18, 2015$140,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 582297.